Thunderstorm Wind, Anson
- When
- August 14, 2:00 PM EST
- Where
- Anson County, Ansonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.117, -80.117
Trees blown down along Route 1628
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 14, 1:25 PM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 225 PM EDT SUN AUG 14 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... THROUGH TONIGHT: CONVECTION BROKE OUT BEFORE NOON OVER THE SOUTHEAST PIEDMONT COUNTIES WHERE MOISTURE CONVERGENCE HAS PERSISTED. THIS ACTIVITY ISNT SHOWING MUCH MOVEMENT & COULD DROP POCKETS OF AN INCH OR TWO OF RAIN IN AN HOUR. EXPECT THE BEST COVERAGE OVER THE NEXT SEVERAL HOURS TO EXTEND FROM THIS AREA TO THE NORTHEAST TOWARD THE BURLINGTON & TRIANGLE AREA & WILL CARRY THE HIGHEST POPS HERE WITH LESSER CHANCE POPS ELSEWHERE THROUGH EARLY EVENING. CONVECTION SHOULD DIE OFF QUICKLY AFTER SUNSET WITH LOSS OF HEATING IN THE ABSENCE OF SIGNIFICANT FORCING MECHANISMS... ALTHOUGH THE WEAK PERTURBATION TRACKING UP EASTERN NC TONIGHT COULD SPAWN AN ISOLATED SHOWER THERE. LOWS SHOULD BE SIMILAR TO THOSE LAST NIGHT... 71-75. WILL INCLUDE MENTION OF FOG... PARTICULARLY IN THE EAST AND SOUTHEAST PORTION OF THE CWA WHERE IT HAS BEEN A DAILY OCCURRENCE. MON: SURFACE TROUGH LINGERS OVER CENTRAL NC ALTHOUGH THE MOST SUBSTANTIAL FORCING IS LIKELY TO BE WELL TO OUR NORTHWEST ALONG AND AHEAD OF THE SYNOPTIC FRONT AND WHERE UPPER DIVERGENCE WILL BE MAXIMIZED IN THE RIGHT JET ENTRANCE REGION. MID LEVEL LAPSE RATES INCREASE TO AROUND 6-6.25 C/KM & WITH PW VALUES APPROACHING 2 INCHES AND WEAK CONVERGENCE ALONG THE TROUGH... SO SEE NO REASON WHY WE WONT AGAIN SEE SCATTERED AFTERNOON THROUGH EARLY EVENING STORMS DESPITE THE LACK OF ANY VORTICITY ADVECTION. WILL CARRY 30-40% POPS & HIGHS 91-95. HEAT INDEX VALUES SHOULD REACH 100-104 AND WILL ISSUE YET ANOTHER SPS TO ALERT FOLKS ABOUT THE CONTINUED HOT AND HUMID WEATHER... ALTHOUGH NAM FORECAST SOUNDINGS DO BRING DEWPOINTS DOWN INTO THE 60S OVER THE PIEDMONT WHICH WOULD HOLD DOWN THE HEAT INDEX A BIT. IF THIS LOW LEVEL DRYING COMES TO PASS... WITH PROGGED LOW LEVEL LAPSE RATES OF 8.0-12.0+ IN A FAIRLY DEEP LAYER... WILL NEED TO WATCH OUT FOR ISOLATED DOWNBURSTS. TUE-WED: LOW LEVEL THETA-E MAX REMAINS STRETCHED ACROSS CENTRAL NC MON NIGHT & WITH THE POSSIBILITY OF SOME MCS ACTIVITY OVERNIGHT NEAR THE FRONT IN KY THAT CORFIDI VECTORS SUGGEST COULD WORK INTO NC... WILL LEAVE THE EXISTING LOW SHOWER RISKS MON NIGHT. NAM SHOWS INSTABILITY PARAMETERS REMAINING MUCH THE SAME TUE WITH MLLR VALUES OF 5.5-5.8 AND AN LI OF -3 TO -5... WITH PRECIPITABLE WATERS CONTINUING ABOVE NORMAL. WITH THE SURFACE FRONT JUST TO OUR NORTH AND SOME INTERPLAY WITH THE UPPER JETS RIGHT ENTRANCE REGION POSSIBLE... WILL STICK WITH GOOD CHANCE POPS WITH HIGHER VALUES NORTH. THE STORY REMAINS THE SAME WED WITH 850 MB MOISTURE CONVERGENCE MAXIMIZED ACROSS THE NORTH... & WILL KEEP HIGH CHANCE POPS. INCREASED CLOUDS AND PRECIP SHOULD CUT BACK TEMPS TO NEAR NORMAL. && .LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)... MODELS HOLD THE SURFACE FRONT EAST TO WEST ACROSS THE REGION WED NIGHT AND THU AS THE UPPER TROUGH HEADS OFF THE EASTERN CANADIAN COAST. WHILE THE GFS HAS TRIED TO NOSE A HIGH PRESSURE AREA SOUTHWARD INTO THE PIEDMONT & KEEP NORTHERN SECTIONS DRIER THAN THE SOUTH... ANY MODEL SEMBLANCE OF FRONTAL PASSAGE IN NC THIS TIME OF YEAR SHOULD BE LOOKED AT WITH SKEPTICISM. THUS HAVE RETAINED CHANCE AFTERNOON/EVENING POPS AREAWIDE THU WITH HIGHER NUMBERS SOUTH ALONG THE BL CONVERGENCE ZONE. MID LEVEL FLOW FLATTENS OVER THE MIDATLANTIC REGION THU INTO THE WEEKEND... WITH GENERAL MODEL AGREEMENT ON BUILDING HEIGHTS ALOFT OVER THE SOUTHEAST AND DEEP SOUTH STATES. AS THE DYING FRONT DISSIPATES... IT APPEARS THAT WELL RETURN TO A SOUPY PATTERN WITH PIEDMONT TROUGHING AT THE SURFACE & BOTH THICKNESSES AND PW A BIT ABOVE NORMAL INTO THE WEEKEND... AS A LARGE MID LEVEL VORTEX DIGS OVER SOUTH CENTRAL CANADA. CONFIDENCE IS NOT HIGH REGARDING THE SPECIFICS OF PRECIP TIMING FRI-SUN & EVEN THE LIKELY LOCATION OF CONVECTIVE INITIATION IS UNCERTAIN WITH BAGGY FEATURES AND A WEAK WIND PROFILE. WILL CONTINUE TO CARRY CHANCE RAIN PROBABILITIES EACH AFTERNOON AND EVENING... AND TEMPS ABOUT A CATEGORY ABOVE NORMAL. && .AVIATION... MSAS INDICATED AXIS OF CONVERGENCE AND INSTABILITY OVER THE WESTERN PIEDMONT...AND JUST EAST OF KINT...WHERE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED EARLY THIS AFTERNOON. FOR THE AFTERNOON...BEST CHANCES ANY SHOWERS OR THUNDERSTORMS WILL BE ALONG AND EAST OF THE AXIS OF CONVERGENCE...PARTICULARLY AT KFAY WHERE GRADUAL DEVELOPMENT TO THE EAST SHOULD RESULT IN AT LEAST A BRIEF SHOWER OR STORM. LEFT VCSH OR TEMPO FOR SHOWERS OUT OF KINT GIVEN THE PRONOUNCED SURFACE DIVERGENCE AND RELATIVE STABILITY JUST TO THE WEST OF THAT SITE. EXPECT THE DIURNAL TREND OF DIMINISHING LATE AFTERNOON AND EVENING SHOWERS TO CONTINUE...AND ATTENTION THEN TURNS TO THE POTENTIAL FOR FOG AND/OR STRATUS OVERNIGHT. VIRTUALLY NO CHANGE IN AIR MASS SO GENERALLY FORECAST PERSISTENCE FOR THE TAFS...FOCUSING LOWER VISIBILITIES AND IFR/LIFR CEILINGS AT KFAY AND KRWI WHERE BOTH THE GFS AND THE NAM SUGGEST THE HIGHEST BOUNDARY LAYER MOISTURE WILL BE CONCENTRATED. LIGHT LOW-LEVEL WINDS...SURFACE THROUGH 925MB... GENERALLY SOUTHWEST OVERNIGHT ON BOTH MODELS AND AS SUCH EXPECT THE HIGHEST LIKELIHOOD FOR ANY STRATUS DEVELOPING OR ADVECTING TO BE NEAR KFAY...AND AS USUAL AROUND KRWI. WITH HIGHER BOUNDARY LAYER MOISTURE TOWARD THE SANDHILLS AND COASTAL PLAIN IN THE MORNING THROUGH 18Z...ANTICIPATE MORE RAPID DEVELOPMENT OF DIURNAL CU THERE AS WELL PRIOR TO THE END OF THE TAF PERIOD. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...DJF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 535 AM EDT SUN AUG 14 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-150945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 535 AM EDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT HEAT INDICES WILL CLIMB BETWEEN 100 AND 105 DEGRESS THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL BE APT TO PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL FROM SLOW MOVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EARLY EVENING... WILL POSE A DAILY THREAT OF LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1124 AM EDT SUN AUG 14 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-142030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1124 AM EDT SUN AUG 14 2005 ...ANOTHER HOT AND HUMID DAY FOR CENTRAL NORTH CAROLINA... ONCE AGAIN TODAY HIGH TEMPERATURES ARE EXPECTED TO RANGE BETWEEN 90 AND 95. THESE TEMPERATURES REMAIN ABOUT SEVEN DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. WHEN COMBINED WITH THE HIGH HUMIDITY THE TEMPERATURE WILL FEEL LIKE 100 TO 105 DEGREES. HEAT INDEX VALUES OF 100 TO 105 DEGREES CAN POSE A HEALTH RISK TO THE ELDERLY...CHILDREN...AND ANYONE WORKING OR EXERCISING OUTDOORS. HEAT CRAMPS...HEAT EXHAUSTION...AND DEHYDRATION ARE ALL POSSIBLE...IF PROPER PRECAUTIONS ARE NOT TAKEN. BE SURE TO LIMIT YOUR TIME OUTDOORS TODAY. IF YOU MUST WORK OUTSIDE...TAKE FREQUENT BREAKS IN SHADE OR AIR CONDITIONING. DRINK PLENTY OF WATER TO STAY HYDRATED. REMEMBER PETS AND ANIMALS THAT MAY BE OUTDOORS AS WELL.
The Columbia radar (KCAE), 159 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees blown down along Route 1628
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475485.